Tags

Type your tag names separated by a space and hit enter

[Factitious hypoglycemia caused by taking a sulfonylurea drug].
Dtsch Med Wochenschr. 1987 Oct 09; 112(41):1575-9.DM

Abstract

Three cases of factitious (self-induced) hypoglycaemia, brought about by regular intake of sulphonylurea preparations, seen in the span of three years are reported. The clinical picture was similar to that caused by an insulinoma. One patient was a 31-year-old male nurse, another a 17-year-old girl whose mother was a diabetic, the third a 60-year-old female diabetic. The correct diagnosis of factitious hypoglycemia was made only after demonstrating glibenclamide in serum and urine. Factitious hypoglycemia can be differentiated from fasting hypoglycemia caused by hyperinsulinaemia by a lowered C-peptide level after injection of insulin. When sulphonylurea preparations are taken, the only way of distinguishing factitious hypoglycemia from insulinoma is by determining the drug in serum and urine. The cases reported in the literature are almost all in medical personnel, diabetics or members of their family.

Authors+Show Affiliations

Abteilung Gastroenterologie und Endokrinologie der Universität Göttingen.No affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
English Abstract
Journal Article

Language

ger

PubMed ID

3117513

Citation

Siegel, E G., et al. "[Factitious Hypoglycemia Caused By Taking a Sulfonylurea Drug]." Deutsche Medizinische Wochenschrift (1946), vol. 112, no. 41, 1987, pp. 1575-9.
Siegel EG, Mayer G, Nauck M, et al. [Factitious hypoglycemia caused by taking a sulfonylurea drug]. Dtsch Med Wochenschr. 1987;112(41):1575-9.
Siegel, E. G., Mayer, G., Nauck, M., & Creutzfeldt, W. (1987). [Factitious hypoglycemia caused by taking a sulfonylurea drug]. Deutsche Medizinische Wochenschrift (1946), 112(41), 1575-9.
Siegel EG, et al. [Factitious Hypoglycemia Caused By Taking a Sulfonylurea Drug]. Dtsch Med Wochenschr. 1987 Oct 9;112(41):1575-9. PubMed PMID: 3117513.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [Factitious hypoglycemia caused by taking a sulfonylurea drug]. AU - Siegel,E G, AU - Mayer,G, AU - Nauck,M, AU - Creutzfeldt,W, PY - 1987/10/9/pubmed PY - 1987/10/9/medline PY - 1987/10/9/entrez SP - 1575 EP - 9 JF - Deutsche medizinische Wochenschrift (1946) JO - Dtsch Med Wochenschr VL - 112 IS - 41 N2 - Three cases of factitious (self-induced) hypoglycaemia, brought about by regular intake of sulphonylurea preparations, seen in the span of three years are reported. The clinical picture was similar to that caused by an insulinoma. One patient was a 31-year-old male nurse, another a 17-year-old girl whose mother was a diabetic, the third a 60-year-old female diabetic. The correct diagnosis of factitious hypoglycemia was made only after demonstrating glibenclamide in serum and urine. Factitious hypoglycemia can be differentiated from fasting hypoglycemia caused by hyperinsulinaemia by a lowered C-peptide level after injection of insulin. When sulphonylurea preparations are taken, the only way of distinguishing factitious hypoglycemia from insulinoma is by determining the drug in serum and urine. The cases reported in the literature are almost all in medical personnel, diabetics or members of their family. SN - 0012-0472 UR - https://www.unboundmedicine.com/medline/citation/3117513/[Factitious_hypoglycemia_caused_by_taking_a_sulfonylurea_drug]_ L2 - https://www.thieme-connect.com/DOI/DOI?10.1055/s-2008-1068294 DB - PRIME DP - Unbound Medicine ER -